Iowa, 2004Tornado in Iowa, June 11, 2004
June 11, 2004 · NWS FSD · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 11, 2:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI JUN 11 2004
.DISCUSSION...
SVR STORMS WILL EXIT THE FAR ERN PART OF FCST AREA BY ERY EVE. OTRW
DRY AIR COMNG IN AND LACK OF DECENT SHEAR SEEMS TO KILL ANY OTHER
TSTM DVLPMNT CHC NEXT CPL OR THREE HRS. SKIES SHUD GO MOCLR OVER
FCST AREA PRETTY QUICKLY THIS EVE WHERE THEY ARENT ALREADY. A FEW
CLDS ASSOCD WITH UPR LO MOVG NEWD MAY BRUSH NWRN CRNR OF CWA BUT
THIS CUD STILL LEAVE SKIES MOCLR. W/SW WNDS BRINGING IN THE DIRER
AIR SHUD DIE OFF PRETTY WELL DURG THE NGT AND SHUD LEAVE CONDS
PRETTY GOOD FOR BIG BALLOON RACE FSD AREA SAT MRNG.
BIGGER QSTNS COME WITH TSTM CHCS NEXT FEW DAYS. TSTM DVLPMNT PSBL
SAT AFTN AND EVE. INSTBLTY MRNGL ESPLY FOR SVR WITH LESS MOISTR
AVBL...AND WONDERING ABOUT SLGT RISK SVR SERN PART OF AREA ON DAY 2.
HWVR CONCEDE THAT SOME UPPR SUPPRT IS THERE...AND SHRT WV SHOWN
COMNG ACRS DURG SAT CUD EASILY BE STGR THAN MODELS FCST...SO WITH
SOME HALF DECENT HEATG EXPCTD WILL GO WITH THE CHC TSTMS AND KEEP
LIKELY SERN CRNR IN PART OF SLGT RISK AREA. THREAT SHUD TAPER OFF
INTO SRN PART OF AREA BY ERY SUN AND BE DONE BY LATE SUN.
THIS LEADS TO THE CHANGE OF TAKING OUT CHC TSTMS FOR SUN NGT AND
MOST OF MON. WILL THEN BRING MENTN BACK IN BY LATE MON AFTN AS FVRBL
LO AND MID LVL WAA PATTRN SETS UP. WILL CONT THIS THREAT INTO MON
NGT.
CONVECTN THREAT EXNTDED PD FOR TUE THRU FRI IS VERY QSTNBL WITH
MODELS STILL MAKING THE BIG CHANGES IN SOLNS FROM RUN TO RUN AND
BTWN EACH OTHER. CHC OF TSTMS WE HAVE BEEN CARRYNG FOR WED NGT AND
THU MAYBE SHUD BE MOVED A DAY OR DAY AND A HALF BASED ON SOME OF THE
LATEST MODELS. HWVR WILL LEAVE THIS ALONE ONE MORE DAY IN VIEW OF
ALMOST WILDLY CHANGING MODEL SOLNS IN THE EXTNDED RANGE. KEY IS FCST
UPR TROF THE DVLPS FROM THIS AREA INTO NRN GRTLKS BY THU AND WUD
SUGGEST DRY AND MILD PD. HWVR MODELS HAVE BEEN KNOWN TO UNDERDO
RIDGING IN PLAINS RECENTLY AND THIS CUD SLOW THINGS DOWN OR LEAD TO
MORE BIG CHANGES. IN ANY EVENT...BY FRI...LAST DAY OF EXTNDED...THE
DRY AND MILD PATTERN SHUD BE IN PLACE.
TEMPS THRU MOST OF FCST PD SHUD BE RELTVLY MILD. HWVR THINGS CUD GET
WRMR ABOUT MON IF ABV MENTND RDGNG GETS GOING STGR THAN MODELS
SHOW.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS
Hazardous weather outlook, Jun 11, 10:36 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 AM CDT FRI JUN 11 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1136 AM CDT FRI JUN 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
TTHUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR JUST EAST OF
INTERSTATE 29 EARLY THIS AFTERNOON. STORM WILL RAPIDLY DEVELOP
AND BECOME SEVERE WITH THE INITIAL THREAT BEING LARGE HAIL...IN
EXCESS OF GOLF BALL SIZE...NEAR THE SOUTH DAKOTA BORDER. AS THE
STORMS MOVE EAST THIS AFTERNOON...THE THREAT FOR DAMAGING WINDS
WILL ALSO INCREASE. THE GREATEST THREAT FOR DAMAGING WINDS WILL
BE EAST OF LINE FROM MARSHALL MINNESOTA TO IDA GROVE IOWA. THERE
WILL ALSO BE A RISK OF AN ISOLATED TORNADO DURING THE AFTERNOON.
THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 7 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COUPLE OF LOW PRESSURE SYSTEMS WILL MOVE EAST OVER THE AREA.
THE FIRST ONE SHOULD BRING A CHANCE OF THUNDERSTORMS LATE
SATURDAY AFTERNOON AND EVENING...AND THE SECOND SYSTEM SHOULD
AFFECT THE AREA LATE SUNDAY INTO MONDAY. THE BEST CHANCE OF
SEVERE THUNDERSTORMS WILL BE IN NORTHWEST IOWA...SOUTHEAST SOUTH
DAKOTA...AND FAR NORTHEAST NEBRASKA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 PM.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
SCHUMACHER
In the hours before
Local storm report, Jun 11, 1:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL CHEROKEE 42.75N 95.55W
06/11/2004 0.75 INCH CHEROKEE IA TRAINED SPOTTER
0114 PM HAIL CHEROKEE 42.75N 95.55W
06/11/2004 0.88 INCH CHEROKEE IA TRAINED SPOTTER
0147 PM HAIL 5 W LINN GROVE 42.89N 95.34W
06/11/2004 0.75 INCH BUENA VISTA IA PUBLIC
0209 PM HAIL 3 SSE ROSSIE 42.97N 95.17W
06/11/2004 0.75 INCH CLAY IA TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND.
0219 PM HAIL GREENVILLE 43.02N 95.15W
06/11/2004 0.75 INCH CLAY IA TRAINED SPOTTER
0223 PM TORNADO 3 NE SIOUX RAPIDS 42.92N 95.11W
06/11/2004 CLAY IA PUBLIC
0224 PM TORNADO 2 W GILLETT GROVE 43.02N 95.07W
06/11/2004 CLAY IA PUBLIC
0226 PM TORNADO 5 NW MARATHON 42.91N 95.05W
06/11/2004 BUENA VISTA IA TRAINED SPOTTER
CONE SHAPED TORNADO
0228 PM TORNADO 3 W WEBB 42.95N 95.07W
06/11/2004 CLAY IA PUBLIC
0228 PM TORNADO 3 N GILLETT GROVE 43.06N 95.04W
06/11/2004 CLAY IA PUBLIC
0233 PM TORNADO 2 NE MARATHON 42.88N 94.96W
06/11/2004 BUENA VISTA IA EMERGENCY MNGR
TORNADO A COUPLE HUNDRED YARDS WIDE
0246 PM TORNADO E WEBB 42.95N 95.01W
06/11/2004 CLAY IA EMERGENCY MNGR
TORNADO ON COUNTY ROAD B63 JUST EAST OF WEBB
&&
TRMTornado, Clay
- When
- June 11, 2:15 PM CST to 2:21 PM CST
- Where
- Clay County, 1 mi E of Everly
- Rating
- F1
- Path length
- 2 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.167, -95.317
A tornado destroyed a barn and damaged trees and power lines.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2004$877,000 · F1 · 70 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Lightning Strike in Georgia, June 11, 2004$150,000 · 1 event
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409813.